High Sugars

CassandraG
By CassandraG Latest Reply 2013-07-15 15:08:30 -0500
Started 2013-06-29 10:58:43 -0500

OK this is making me nuts… My blood sugar is over 200 all the time and I am taking my meds. Right now I am starving to death and my blood sugar is 267 so I am not eating. I took my meds over 2 hours ago and it has went up not dropped. I am just on pills not shots. Metformin 1000mg in the morning and 1000 mg at night, Junvia 1/2 or 50 mg in the morning , Glimepiride 2mg in the morning and 2 mg at night. Anyone have a clue? It was fine 6 months ago 6.3.


24 replies

bjswarden
bjswarden 2013-07-14 10:30:52 -0500 Report

first things first you cannot I repeat cannot starve YOURRSELF YOU are a DIABETIC YOU HAVE TO EAT. Now maybe the reason is because you are not eating correctly or you could be under some sort of stress, try to watch what you are eating or try to LOWER YOUR STREES. also you should check with your Dr.just to see if he /she needs to change your meds. I went through almost what you are going through and I also stop eating at times when you try and stop seating you blood levels rise or sometimes lowers to a point where you cannot control it so eating 3 meals a day and control what you eat has a big affect on your Diabetes. take care and good luck. And I would love to become your friend here.

Bun10
Bun10 2013-07-03 23:44:03 -0500 Report

You need to eat!! Eat 5 small meals a day with breakfast the largest. Lunch is smaller than breakfast but larger than dinner. Snack twice a day…about 18 carbs each. Food is the answer to regulate your sugar.

Armourer
Armourer 2013-07-01 19:24:37 -0500 Report

I'm on SSDI and thus on Medicare. I'm allowed three tests a day that they will pay for. My doc can say test six times, they will only pay for three. If possible watch out for carbs, and eat protein, even if only a couple of string-cheese sticks.

CassandraG
CassandraG 2013-06-30 15:07:00 -0500 Report

Thank you to everyone. here is the way it played out over the day. And I am still confused.

8am not eaten yet took meds 267
10am not eaten still 260's
12pm not eaten 190's
2pm eat 78

Today I have not had an ounce of trouble. Woke up it was 119 took meds and ate breakfast. 1pm checked and it was 109 ate lunch. I emailed my doctor and hope to hear back from her Monday. It was the weirdest day I have had in 8 years.

Nick1962
Nick1962 2013-06-30 11:38:31 -0500 Report

I’m going to recommend you eat (you posted you’re not). What may be happening is your body is producing glucose as a survival response because it thinks you’re trying to starve it. Basically the “Dawn Phenomenon” all day long. This is really hard on the pancreas and liver. Get some food in you regularly, and it doesn’t have to be much – you can snack your way through the day, but give your body something in the form of nutrition and energy so it doesn’t need to manufacture it for you. Then maybe start adjusting meds with your doctor.

Carla48
Carla48 2013-06-30 01:28:11 -0500 Report

What began helping for me, Cassandra was cutting out the Junvia (Januvia?). You might reconsider with your doctor. One of the side effects is…it shuts down the pancreas! My doctor increased my glimepiride to 4 mg in the morning and 4mg at night, with 1000 mg metformin in the morning and 1000mg at night. Also, I broke down and started using long acting insulin. Lantus. I began getting a better handle on the BS when I conquered my fear of the needle. It's not that hard, and the pain is frankly less than testing the BS! The pens for insulin are shockingly expensive even with insurance, but then again, I recall Januvia (?) being really pricey too…and it made me really sick.

magickmom
magickmom 2013-07-02 09:45:11 -0500 Report

I take the same meds and the same doses may I ask how much lantus do you take?

Carla48
Carla48 2013-07-02 11:41:16 -0500 Report

Right now Magickmom, I'm doing 10 units as needed. As I am changing what I eat, testing 3x daily, and logging closely, I have pretty good control right now. Today, I was 123 this morning, and just tested at 102 pre-lunch. Yesterday, the morning test was 156. It seems like the rhythm is injection every other day. I will toss in an extra test at 3pm, as I just had a snack that was a bit sweeter than I've been eating lately.

sweetpea39
sweetpea39 2013-07-11 18:29:45 -0500 Report

Carla if u eat two crackers w/ peanut butter to flavor just b fore bed each night u should have lower morning readings my reading used to b between 145-156 now they r usually betweeen 113-128

Carla48
Carla48 2013-07-13 18:35:48 -0500 Report

Really??? Here I've been avoiding pretzels like the plague! I learn something new in this great community every day! Thanks!

Sami1955
Sami1955 2013-06-29 12:30:38 -0500 Report

how is your blood pressure? is your body heat high? have you been stressing? Sometime when these things are high for me, that's when my sugar is high. Also how long after you eat do you check your sugar? Wait at least 1-2 hours. then check it. If none of these work, call your doctor right away to get incline shot. Keep in touch with me, I'd like to know what you come up with, LOL lots of love

CassandraG
CassandraG 2013-06-29 12:46:06 -0500 Report

I have anxiety disorder and depression as well. I am a wreck at 46..LOL My stress has been fine and I have low blood pressure. I only get to check my sugar once a day because that is the recommended amount when you are on SSDI. But I fudge and do not take it everyday so I have extra strips when times like this arise. I always know my sugar is high when my heart hurts and I am as hungry as a horse. I know it is dangerous but what is a person to do when you can not afford 3 to 4 strips a day.

sweetpea39
sweetpea39 2013-07-11 18:40:59 -0500 Report

at wal-mart u can get the Relion prime meter for about $15.00 I think I paid and the strips r $9.00 for 50 strips the cheapest I have found check twice a day if u can't afford more first thing in morning and at night b fore bed. u said when ur sugar is high when ur hungry as a horse r u sure its hi then when I'm a bit low I'm starving and light headed and feel real weak and when its hi I feel weak light headed and get sleepy all of a sudden

Stmtn013
Stmtn013 2013-07-04 15:06:14 -0500 Report

Wall Mart has its own brand —very cheap test strips. Metformin —unless its time release type —-usually take with meals at lunch and dinner — eat four or five times a day — work from home —find part time online business —- to have some income —-do not start on insulin —I can give doctors name here —if you send me email—I can talk to you or give phone number for doctor in California —will help —
take care —-

Carla48
Carla48 2013-06-30 01:31:45 -0500 Report

Your doctor can prescribe how many times a day you test, and your Medicaid will pick up the test strips. I know because my hubby is on SSDI, and our doctor prescribes the test strips, and all his equipment. I feel you-the meters are free every where you go because they get you on the test strips! I have to pay for mine, and I found my brand on Amazon, if that is an option for you. You would have to pay out of pocket, but I found my brand at $21.60 for 100 strips!

Sami1955
Sami1955 2013-06-29 16:09:24 -0500 Report

Depression is stress, and so is anxiety. I was in the mental hospital for both, plus suicide attempts. It's a long story. They will cause you blood sugar to go up. Have you spoken to your doctor? What has he said? Let me know. Please.

Carla48
Carla48 2013-06-30 01:34:13 -0500 Report

When I was a bookish pre-teenager, I got a book from the library on understanding Diabetes, because my mother was diagnosed when I was 10 years old. I remember reading that Diabetes could possibly be classified as a neurosis, because stress, depression and anxiety all drive the blood sugar up! Hope you are doing better these days Sami. and Cassandra, stay in touch. Let us know how you are doing.